So, I was extremely depressed in January after tapering off all my meds on my own (stupid). My doctor put me back on Wellbutrin, and we decided to try Prozac as an SSRI. The Prozac wasn't kicking in and I learned about the GeneSight genetic test for antidepressants. I asked for and had the task done. They never sent me a copy of the results.
After a month on the Prozac and no help, I also asked to go up from 300mg Wellbutrin XL to 450mg, and that seemed to help. I had an appointment mid-April and was mostly feeling better. He decided to keep me where I was at. I forgot to ask about the GeneSight results.
I generally feel good during the week but am miserable on the weekends. I generally lay in bed all day feeling depressed, binge eat, try and sleep as much as possible. I don't know if this is something that can be fixed with medication or if it is purely behavioral. My therapist suggests making plans for the weekend ahead of time and trying to make my weekends structured.
I finally got around to sending the doc a message on the patient portal asking about the GeneSight results. He responded that the report showed all my meds were good for me except Prozac. The test recommends Lexapro or Zoloft instead. He did not say anything about changing the Prozac.
For three days I have been trying to make an appointment to see the doctor. If I call I'm on hold for 10 minutes before leaving a message. I've also tried requesting an appointment with the patient portal. Nothing. So, I'm thinking about just messaging the doc (since I know he responds) and mention the problems I'm having on the weekends as well as concerns I have about staying on Prozac. I want to know if I should switch, or if I should just stay where I'm at since I'm basically doing good except no motivation and very depressed on the weekends.
What do you all think I should do? Ask the doctor online about switching, keep trying to make an appointment, or just try and add structure to the weekends and see if I can get by without a med change?
Current meds (all generic):
Wellburtrin XL: 450mg
hydroxyzine: 25mg 3x daily P.R.N.
So about 5pm every day of late, my mood just turns black. I can't buy a neutral (forget positive) cognition or emotion, I start to feel and think very negatively no matter what I do. Of course, I'm feeling and thinking badly beforehand, but it just sinks to another level, or depth if you will.
So I'm wondering if it's a med (or meds) that I'm taking that's losing effect around 5pm. I take the following meds - yes, it's a crazy-looking brew I know, but it allows me to function somewhat - at 6am (in milligrams):
200 Provigil, 2.5 Abilify, 40 Fetzima, 30 Lexapro, 15 BuSpar, 150 Lyrica, 10 Percocet and these at 2pm:
150 Lyrica, 15 BuSpar and these 4 times a day, where the last dose is typically 2pm:
15 Adderall 10 Percocet (for chronic pain) and these at 7pm for sleep:
150 Trazodone, 50 Benedryl It's impossible to confidently predict a "culprit" but if anyone has any hunches, I'd love to hear them.
For example, today I'm splitting (some of) the 6am batch into two and taking the second half at 2pm as an experiment. I feel that empirical experimentation might be the way to go because the theory is too complex with this many psychotropic medications in play.
Cheers , Pete
I fucking hate how ugly I am.
I have naturally curly and wavy hair like that girl on Peanuts. It's really messy and whenever I try to comb it always goes back to the way it was as if I've never combed in the first place with 3 minutes. Everyone at school makes fun of me by calling me a "crackhead" and a homeless person because of my hairstyle.
I am also morbidly obese, weighing 237 pounds. I hate how fat I am and I used to wear jackets all the time even in the summer to try to hide my fat. I also try to hold my breath to be temporarily skinnier. I trying to lose weight but it's impossible as I don't have access to any gyms especially since I'm only 16 and I'm not really the well off type.
I also eat a shitton and I'm really impulsive about it. I'll try to commit to eating less and healthy but 5 seconds later I've downed a whole tub of ice cream and I've only realized it when it's too late and I feel guilt.
I've contemplated starving myself as a result to lose weight.
Is anyone else going through similar stuff? Anyone have any advice?
Hello all, I'm looking for some med experience/anecdotes!
I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.
I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
I've been on many medications trying to find the right ones and have lots of boxes of unused medications. I know these would be very useful for many people, especially the extremely expensive ones. I suppose it's unethical to give them to someone else? Obviously I would only do it if they were on that drug anyway and had a prescription. These drugs cost me a fortune and just giving them to a pharmacy so they can destroy them is like burning money. What are your thoughts? I have no way of connecting with people who would need the drugs however so it's not like I know of people in my life who want my Zyban and other medications. I'm in Australia.